Colorado, 2005

Flash Flood and Hail in Colorado, June 19, 2005

June 19, 2005 · NWS BOU · 5 events in 2 counties and zones

4 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 19, 1:35 PM MST, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 19, 1:35 PM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT SUN JUN 19 2005

.SHORT TERM...CONVECTIVE TEMPERATURES HAVE BEEN REALIZED AS
EVIDENCED BY THE CUMULUS CLDS DVLPG.  NEARLY ALL OF THESE ARE IN THE
FOOTHILLS WITH THE EXCEPTION OF ONE CELL IN CROWLEY COUNTY WHICH HAS
TAKEN ADVANTAGE OF AN OLD BOUNDRY TO GET GOING.  DWPTS ACRS THE
PLAINS ARE QUITE HIGH FOR THIS CWFA WITH MAY LOCATIONS EAST OF
DENVER RPTG READINGS OVER 60.  THIS IS BEING WASTED FOR THE MOST
PART THOUGH... STG INVERSIONS WILL KEEP A DAMPER ON TSTMS THIS
EVENING.  BUT WITH STG ELEVATED HEATING SOME ISOLD POPS ARE
WARRANTED ON THE FNT RANGE AND HIGH COUNTRY EAST OF THE DIVIDE THIS
EVENING.

TMRW LOOKS LIKE ANOTHER CORKER WITH LWR TO MID 90S XPCTD ON THE
PLAINS.  TEMPS WL PBLY BE 5 DEGREES OR SO WARMER ON THE FNT RANGE AS
THERE WONT BE ANY DENVER CYCLONE TO SUPRESS HEATING MONDAY UNLIKE
TODAY.  HIER RESOLUTION ETA INDG A WEAK SHORTWAVE WILL TUMBLE ACRS
THE TOP OF THE RDG TMRW EVENING. THIS SHOULD RESULT IN A MODEST
UPSWING IN CONVECTION ACRS THE AREA.  WL ADD ISOLD POPS TO THE
PLAINS AS STORMS MAY CLIP THE NORTHEAST CORNER OF THE STATE IF AN
MCS FORMS IN SD OR NEBR.

.LONG TERM...BIG RIDGE ALOFT WILL BE WITH US FOR MUCH OF NEXT WEEK
BUT ALREADY THERE HAS BEEN SOME MSTR SEEPAGE INTO THE STATE. WATER
VAPOR IMAGERY ALREADY SHOWS HIGHER MSTR VALUES STREAMING NORTHWARD
FROM MEXICO AND GFS/NAM ARE PICKING UP ON THIS AND ROTATING THE MSTR
INTO CO DURING THE NEXT FEW DAYS. MODEL GRIDDED FIELDS INDICATE
ENOUGH MOISTURE AND INSTABILITY TO GENERATE ISOLD STORMS IN THE LATE
AFTN/EVENING HOURS. AREAL COVERAGE WILL BE VERY HARD TO PREDICT FROM
DAY TO DAY SO WILL BLANKET ISOLD POPS IN MOST LOCATIONS THRU THE
REST OF WEEK. BEST CHANCES WILL STILL BE OVER THE MOUNTAINS AND
HIGHER TERRAIN LOCATIONS. TEMPS WILL REMAIN IN THE 90S ACROSS MUCH
OF ERN CO...BUT A BIT OF COOL DOWN LATER IN THE WEEK AS THE MAIN
CENTER OF THE HIGH IS SUPPRESSED AND HEIGHTS BEGIN TO FALL A BIT.

&&

.BOU...NONE.

&&

046/SWE
Hazardous weather outlook, Jun 19, 11:09 AM MST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1209 PM MDT SUN JUN 19 2005

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1209 PM MDT SUN JUN 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Cheyenne radar (KCYS), 69 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 flash flood. Local standard time, as filed.

Hail, Weld

When
June 19, 5:58 PM MST
Where
Weld County, Eaton
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.533, -104.700

Hail, Elbert

When
June 19, 6:20 PM MST
Where
Elbert County, 4 mi SW of Elbert
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.183, -104.583

Hail, Elbert

When
June 19, 7:20 PM MST
Where
Elbert County, 1 mi S of Fondis
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.200, -104.450

Hail, Elbert

When
June 19, 7:32 PM MST
Where
Elbert County, 11 mi WNW of Simla
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.233, -104.217

Flash Flood, Elbert

When
June 19, 8:30 PM MST to 10:00 PM MST
Where
Elbert County, 6 mi E of Elbert
Reported by
EMERGENCY MANAGER
Coordinates
39.217, -104.417

Thunderstorms producing heavy rain and hail caused flash flooding. The heavy rain washed out several maintained county roads. Several of the roads needed to be rebuilt.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462816, 5462815, 5462814, 5462813, 5462817.